dkwgdk (dkwgdk) wrote in vaginapagina,
dkwgdk
dkwgdk
vaginapagina

Mood Swings: Mirena...or My Meds?

Hey y'all--

TL; DR: 2 years into Mirena, my mood issues have suddenly intensified. I suspect my depression meds are crapping out, but wondering if anyone has had mood issues show up this far in to using the device. The rest is behind a cut for brief discussion of mood symptoms and calories-per-day that might be triggering.
Edit: Cross-posted to iud-divas.

Coming up on the two year anniversary with my Mirena, which I love with a burning passion for the way it's lightened my formerly torrential periods. However, I'm having mood problems. About a year into the Mirena, I noticed I'd get really, really irritable for the two days before my period, as well as having some sadness and nightmares around when I ovulated. That seemed normal enough, and like something I could deal with because I knew it was coming. This month, however, has been really bad. I've been suicidal,* my eating has been out of control**, I am fed up with everyone/everything, and I am crying a lot. All of these things are common for me when my depression reasserts itself.

I'm puzzled because if these mood symptoms are due to the Mirena, I would have thought they would turn up at the start of its use, when the hormones were the strongest. I really think this is a problem with my meds (which sucks, because changing them is no fun), but wanted to see if anybody else had experienced a similar mood trajectory that was resolved by removing the Mirena.

*I am receiving care and have a 'crisis plan' in place, so I am not a danger to myself right now.
**'Out of control' for me = eating wheat even though it makes me sick, eating 2,000 calories a day rather than the 1,300 I need to maintain my weight.  Taking all of these meds has torpedoed my metabolism, and nutritionists have prescribed a highly structured lowish-carb, low calorie diet.  It's also designed to eliminate spikes in my blood sugar that can make mood problems worse.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 2 comments